# SDR 99ZZZX3182

- Difficulty date: August 13, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5850P
- Make and model: Piper PA-24-250
- Aircraft serial: 24932
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 2078900
- Condition: Bent
- Location: Mlg
- Part time: 3,607 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSPECTION, THE RT MAIN GEAR STRUT WAS FOUND LEAKING.  THE ASSY WAS DISASSEMBLED.  WHILE TRYING TO RE-INSTALL THE LOWER PISTON TUBE BEARING, IT WAS FOUND TO GET STUCK ON THE STRUT TUBE ABOUT HALF-WAY DOWN.  FURTHER INVESTIGATION REVEALED THE CHROME WAS WORN ALMOST THROUGH IN THAT LOCATION AND THE TUBE WAS BENT MAKING IT ALMOST IMPOSSIBLE FOR THE BEARING WITH NEW O-RING TO GO BEYOND MID-TUBE.
